Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 155, NWS Baltimore/Washington

July 5, 2012Charles County, Maryland; King George County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 5, 2012, 3:25 AM EDT for Charles County, Maryland; King George County, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:25 AM EDT (07:25 UTC)
Expired
Jul 5, 2012, 4:04 AM EDT
In force
39 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, King George County, VA

The radar

The Sterling radar (KLWX), 72 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:48 AM EDTTSTM WND DMGBel Alton, MDNUMEROUS TREES DOWN ALONG CHAPEL PT RD...CRANE HWY...BEL ALTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2993 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

709 
WUUS51 KLWX 050725
SVRLWX
MDC017-VAC099-050815-
/O.NEW.KLWX.SV.W.0155.120705T0725Z-120705T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
325 AM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
  NORTHEASTERN KING GEORGE COUNTY IN NORTHERN VIRGINIA...

* UNTIL 415 AM EDT

* AT 321 AM EDT...A SEVERE THUNDERSTORM WAS DETECTED 9 MILES WEST OF
  PORT TOBACCO RIVER...OR 8 MILES NORTHEAST OF AQUIA CREEK...AND WAS
  MOVING EAST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING HAIL UP
  TO THE SIZE OF QUARTERS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PORT TOBACCO RIVER...
  LA PLATA...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

LAT...LON 3838 7699 3844 7704 3838 7713 3838 7708
      3841 7706 3841 7704 3838 7701 3832 7701
      3834 7717 3837 7716 3836 7722 3838 7726
      3845 7728 3855 7725 3855 7693
TIME...MOT...LOC 0725Z 287DEG 10KT 3847 7721

$$

KONARIK
2 follow-up statements
707 
WWUS51 KLWX 050750
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
350 AM EDT THU JUL 5 2012

MDC017-VAC099-050815-
/O.CON.KLWX.SV.W.0155.000000T0000Z-120705T0815Z/
CHARLES MD-KING GEORGE VA-
350 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR KING GEORGE AND CHARLES COUNTIES...

AT 346 AM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR PORT TOBACCO
RIVER...AND WAS MOVING SOUTHEAST AT 20 MPH.

THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IMPACTED INCLUDE...
  FAULKNER...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WIND GUSTS...LARGE HAIL AND FREQUENT CLOUD
TO GROUND LIGHTNING. MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

LAT...LON 3837 7722 3853 7713 3850 7695 3838 7699
      3844 7704 3838 7713 3838 7708 3841 7706
      3841 7704 3838 7701 3832 7701 3834 7716
      3834 7717 3837 7716 3836 7721
TIME...MOT...LOC 0751Z 302DEG 16KT 3843 7705

$$

KONARIK
479 
WWUS51 KLWX 050804
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 AM EDT THU JUL 5 2012

MDC017-VAC099-050814-
/O.CAN.KLWX.SV.W.0155.000000T0000Z-120705T0815Z/
CHARLES MD-KING GEORGE VA-
404 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR KING GEORGE AND
CHARLES COUNTIES...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3837 7722 3853 7713 3850 7695 3838 7699
      3844 7704 3838 7713 3838 7708 3841 7706
      3841 7704 3838 7701 3832 7701 3834 7716
      3834 7717 3837 7716 3836 7721
TIME...MOT...LOC 0804Z 302DEG 16KT 3838 7700

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:58 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 4, 8:58 PM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
858 PM EDT WED JUL 4 2012

.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT.
HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY THROUGH FRIDAY...
BRINGING MORE HOT AND HUMID CONDITIONS. A COLD FRONT WILL APPROACH
THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
TSTMS TAFTN HV RUN INTO WARM MID LVLS...AND HV STRUGGLED TO
MATURE. INSTEAD...AN MCV IN SWRN PA TOOK OFF. IT WAS THE MOST
IMPRESSIVE ITEM ON RGNL RADARS NEAR 23Z...AND ITS EVOLVED BUT
MAINTAINED ITSELF SINCE THEN.

00Z LWX RAOB DEPICT PLENTY OF INSTBY...CAPES ARND 3600 J/KG.
THUS...STORMS ABLE TO WITHSTAND CROSSING THE APPALACHIANS...AND
SHUD NOW MAINTAIN INTENSITY. WL HV ACTIVITY MAKE IT TO METRO
DC...BUT NOT LKLY TIL AFTER 10 PM. HV ADJUSTED POPS IN LINE WITH
THESE GOING TRENDS. NOT CERTAIN IF THESE STORMS WL BE SEVERE WHEN
IT REACHES THE DISTRICT...BUT AT THE VERY LEAST WL HV A LTNG
THREAT.

T-STORM CHANCES WILL DECREASE OVERNIGHT DUE TO THE LOSS OF DAYTIME
HEATING. MIN TEMPS WILL RANGE FROM THE 60S IN THE POTOMAC HIGHLANDS
TO THE UPPER 70S AND LOWER 80S IN DOWNTOWN BALTIMORE. HIGH HUMIDITY
WILL MAKE IT FEEL MUGGY OVERNIGHT.

UPPER-LEVEL HIGH PRESSURE WILL BUILD TOWARD THE REGION THURSDAY.
SUBSIDENCE ASSOCIATED WITH THE UPPER-LEVEL HIGH WILL PROVIDE EVEN
HOTTER CONDITIONS WITH MAX TEMPS IN THE UPPER 90S AND LOWER 100S
ACROSS MOST LOCATIONS. THE HEAT AND HUMIDITY WILL CAUSE HEAT INDICES
NEAR OR OVER 105 DEGREES ACROSS MANY AREAS. A HEAT ADVISORY WILL
LIKELY BE NEEDED FOR LOCATIONS EAST OF THE BLUE RIDGE
MOUNTAINS...AND POSSIBLY ACROSS SOME AREAS WEST OF THE BLUE RIDGE.

A SURFACE TROUGH WILL PASS THROUGH THE AREA THURSDAY. THE HOT AND
HUMID CONDITIONS WILL LEAD TO HIGH AMOUNTS OF INSTABILITY.
ISOLATED/SCATTERED T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THIS
TROUGH. THE BEST CHANCE WILL BE ACROSS CENTRAL VIRGINIA INTO LOWER
SOUTHERN MARYLAND. ANY T-STORMS THAT DO DEVELOP CAN BE SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
THE HEAT WILL CONTINUE THRU THE END OF THE WORK WEEK AS THE
MID-ATLANTIC REGION REMAINS SITUATED ON THE NERN SIDE OF AN
EXPANSIVE UPPER RIDGE. OVNGT LOWS THU AND FRI NGT WILL STRUGGLE TO
DROP BELOW 80F IN THE URBAN AREAS. WITH H8 TEMPS INCREASING TO
21-22C AND WEAK DOWNSLOPING FLOW...MAX TEMPS FRI IN THE MID TO UPPER
90S ARE EXPECTED. THE CITIES WILL FLIRT WITH 100F. SUBTLE DRY
ADVECTION BEHIND A SFC TROUGH MAY PRECLUDE ISSUANCE OF A HEAT
ADVISORY FRI. FCST HEAT INDICES NEAR OR JUST ABOVE 100F ARE STILL
CLOSE ENOUGH TO KEEP MENTION OF A HEAT ADVISORY IN HWO.

A TEMPORARY WEAKNESS IN THE RIDGE IS FCST THU NGT AS A MID-LVL
SHORTWAVE TROUGH AND SFC PRESSURE TROUGH MOVES THRU THE
REGION. THIS TROUGH MAY PROVIDE ENOUGH LIFT FOR ISO STORMS DURING
THE EVE AND SHOWERS OVNGT OVER PORTIONS OF THE CWA.

SUBSIDENCE BEHIND THE SHORTWAVE TROUGH AND UNDERNEATH THE UPPER
RIDGE WILL LIKELY CAP CONVECTION FRI. KEPT THE FCST DRY ACCORDINGLY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE DOME OF HOT AIR UNDERNEATH THE UPPER RIDGE WILL SETTLE OVER THE
MID-ATLANTIC REGION SAT. A COLD FRONT WILL APPROACH FROM THE N AND
W...BUT REMAIN UPSTREAM OF THE AREA. OPERATIONAL GUIDANCE IN
AGREEMENT WITH H8 TEMPS OF 24-26C. FOR A REFERENCE...THE H8
TEMPERATURE WAS 24C DURING THE RECORD HEAT ON JUNE 29 /AS SEEN ON
THE 00Z JUNE 30 IAD RAOB/. HAVE INCREASED MAX TEMPS A COUPLE OF
DEGREES FOR SAT /UPPER 90S AND LOW 100S/ WITH THE LATEST FCST...BUT
IT IS STILL ON THE CONSERVATIVE SIDE OF THE WARMEST GUIDANCE. FCST
HEAT INDICES MAY REACH HEAT WRNG CRITERIA OF 110F IN THE URBAN
CORRIDOR AND HEAT ADVISORY CRITERIA ELSEWHERE.

EXTENDED-RANGE MODELS HINTING AT A PATTERN CHANGE LATE THIS WEEKEND
AND ERY NEXT WEEK AS LARGE-SCALE TROUGHING DEVELOPS OVER THE ERN
CONUS. THIS WOULD LEAD TO A BREAK IN THE OPPRESSIVE HEAT...BUT MAY
BE ACCOMPANIED BY A SVR TSTM EVENT EITHER LATE SAT OR SUN WHEN THE
COLD FRONT MOVES THRU.

THE FRONT MAY STALL NEAR CENTRAL VA ERY NEXT WEEK...SO HAVE KEPT LOW
CHANCE POPS ACROSS THE SRN TIER OF THE CWA DURING THIS TIME.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
VFR CONDITIONS EXPECTED MOST OF THE TIME THROUGH TONIGHT.
SCATTERED TO NUMEROUS T-STORMS WL APPROACH FM THE NW TNGT.
T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.
INHERENT UNCERTAINTIES WL KEEP METION DOWN TO VCTS FOR MOST
AFFECTED TIME FRAME...XCPT FOR MRB. WIBIS AMD AS REQD.

VFR CONDITIONS ARE EXPECTED THURSDAY WITH NORTHWEST WINDS. WIND
GUSTS AROUND 15 KNOTS ARE EXPECTED. ISO STORMS POSSIBLE THU AFTN
AND EVE...ESPECIALLY IN VC OF CHO. A FEW STORMS MAY PRODUCE GUSTY
WINDS AND HAIL.

GENERALLY VFR CONDITIONS THRU THE WEEKEND. CHANCE OF STORMS SAT NGT
AND SUN AS A COLD FRONT APPROACHES FROM THE NW.

&&

.MARINE...
STORMS W OF NRN SHEN VLY LOOK TO BE HOLDING TOGETHER...AND WUD
REACH NRN TIDAL PTMC WATERS AFTER 11 PM. THERE/S ALSO A STRAY
TSRA S OF DC. WE/RE MONITORING SITUATION FOR POTL SMW/S.

NORTHWEST WINDS WILL GUST AROUND 15 KNOTS THURSDAY. ISOLATED
T-STORMS ARE POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN PORTION OF
THE WATERS. ANY T-STORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY WINDS AND HAIL.

LGT WINDS THRU THE WEEKEND. STORMS MAY IMPACT THE WATERS SAT NGT AND
SUN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...HTS/LASORSA
SHORT TERM...KLEIN
LONG TERM...KLEIN
AVIATION...HTS/LASORSA/KLEIN
MARINE...HTS/LASORSA/KLEIN
Hazardous weather outlook, Jul 5, 2:21 AM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
221 AM EDT THU JUL 5 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
060930-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
221 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT WHICH COULD REQUIRE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICES OVER 100 DEGREES ARE EXPECTED TODAY THROUGH SATURDAY.
HEAT ADVISORIES ARE EXPECTED DURING THIS TIME. SATURDAY SHOULD BE THE
HOTTEST DAY...WITH HEAT INDICES NEAR 110 DEGREES IN THE URBAN
CORRIDOR. AN EXCESSIVE HEAT WATCH MAY BE REQUIRED FOR SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-060930-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
221 AM EDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT WHICH COULD REQUIRE WARNINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EAST OF THE ALLEGHENY AND POTOMAC HIGHLANDS...HEAT INDICES OVER
100 DEGREES ARE POSSIBLE TODAY AND FRIDAY. HEAT ADVISORIES MAY BE
NEEDED DURING THIS TIME.

HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE SATURDAY IN THE URBAN
CORRIDOR...AND AN EXCESSIVE HEAT WATCH MAY BE REQUIRED. ELSEWHERE...
A HEAT ADVISORY MAY BE NEEDED SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.

In the hours before

Local storm report, Jul 4, 11:13 PM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1113 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     2 NNE ASHVILLE          38.89N  77.91W
07/04/2012                   FAUQUIER           VA   911 CALL CENTER

            TREE DOWN NEAR GROVE LANE NEAR ASHEVILLE DUE TO STRONG
            THUNDERSTORM WINDS.

&&

EVENT NUMBER LWX1200810

CJL
Local storm report, Jul 4, 11:15 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     2 NNE ASHVILLE          38.89N  77.91W
07/04/2012                   FAUQUIER           VA   911 CALL CENTER

            TREE DOWN NEAR GROVE LANE NEAR ASHVILLE DUE TO STRONG
            THUNDERSTORM WINDS.

&&

CORRECTED REMARKS

EVENT NUMBER LWX1200810

CJL
Local storm report, Jul 4, 11:20 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1120 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     MARSHALL                38.87N  77.84W
07/04/2012                   FAUQUIER           VA   911 CALL CENTER

            TREE DOWN NEAR EAST MAIN ST AND WINCHESTER ROAD NEAR
            MARSHALL DUE TO STRONG THUNDERSTORM WINDS.

&&

EVENT NUMBER LWX1200812

CJL
Special weather statement, Jul 5, 2:15 AM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 AM EDT THU JUL 5 2012

VAZ051-055-056-502-050700-
CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-SPOTSYLVANIA VA-
215 AM EDT THU JUL 5 2012

...STRONG THUNDERSTORM TO AFFECT CULPEPER...SOUTHERN FAUQUIER...
STAFFORD AND SPOTSYLVANIA COUNTIES...

AT 215 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST
OF SOMERVILLE...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE HEFLIN...STORCK...RUBY...SHILOH...
HARTWOOD...ROSEVILLE...GLENDIE...RAMOTH AND GARRISONVILLE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3848 7739 3829 7757 3842 7780 3860 7765
TIME...MOT...LOC 0615Z 294DEG 11KT 3850 7763

KONARIK
Local storm report, Jul 5, 3:08 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 AM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 AM     TSTM WND GST     1 SW QUANTICO           38.51N  77.30W
07/05/2012  M61 MPH          PRINCE WILLIAM     VA   AWOS

&&

EVENT NUMBER LWX1200813

SBK
Local storm report, Jul 5, 3:15 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 AM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 AM     TSTM WND GST     1 SW QUANTICO           38.51N  77.30W
07/05/2012  M68 MPH          PRINCE WILLIAM     VA   AWOS

&&

EVENT NUMBER LWX1200814

SBK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:20 PM EDTSevere Thunderstorm WarningLWXWashington40 min
Jul 4, 8:53 PM EDTSevere Thunderstorm WarningLWXWashington52 min
Jul 5, 2:48 AM EDTSevere Thunderstorm WarningLWXCharles42 min
Jul 5, 3:45 AM EDTHeat AdvisoryLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more16 hr
Jul 5, 3:46 AM EDTSevere Thunderstorm WarningLWXCharles, Saint Mary's22 min
Jul 5, 4:08 AM EDTSpecial Weather StatementLWXCharles52 min
Jul 5, 1:43 PM EDTExcessive Heat WarningLWXBaltimore, City of Baltimore6 hr
Jul 5, 6:20 PM EDTSpecial Weather StatementLWXBaltimore25 min
Jul 5, 6:39 PM EDTSpecial Weather StatementLWXBaltimore31 min
Jul 5, 7:08 PM EDTSpecial Weather StatementLWXCarroll32 min
Jul 5, 7:42 PM EDTSpecial Weather StatementLWXBaltimore33 min
Jul 4, 8:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Shenandoah29 min
Jul 4, 8:59 PM EDTSevere Thunderstorm WarningLWXFrederick, Page, Shenandoah, Warren46 min
Jul 4, 9:34 PM EDTSevere Thunderstorm WarningLWXClarke, Culpeper, Fauquier, Loudoun, Prince William, Rappahannock and 1 more41 min
Jul 4, 9:42 PM EDTSpecial Weather StatementLWXLoudoun33 min
Jul 4, 10:00 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Loudoun, Prince William45 min
Jul 4, 10:05 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Prince William, Rappahannock, City of Manassas40 min
Jul 4, 10:09 PM EDTSpecial Marine WarningLWX111 min
Jul 4, 10:12 PM EDTSpecial Marine WarningLWX109 min
Jul 4, 10:31 PM EDTSpecial Marine WarningLWX92 min
Jul 4, 10:43 PM EDTSpecial Weather StatementLWXFairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park32 min
Jul 5, 2:15 AM EDTSpecial Weather StatementLWXStafford45 min
Jul 5, 2:30 AM EDTSevere Thunderstorm WarningLWXFauquier, Prince William, Stafford45 min
Jul 5, 2:39 AM EDTSpecial Marine WarningLWX96 min
Jul 5, 3:28 AM EDTSpecial Marine WarningLWX60 min
Jul 5, 1:14 PM EDTSmall Craft AdvisoryLWX5 hr
Jul 5, 7:24 PM EDTSpecial Marine WarningLWX72 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.